Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

can't take the headaches, help!

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:28 AM in Neck Pain: Cervical
If it wasn't so sad I would say it was funny, but this problem is somewhat new to me as I have been a lower back pain sufferer for a long time, now this starts up! I just started with a pm physician and I haven't even mentioned my lumbar spine as I am in so much pain with what keeps getting worse every day neck pain and unbearable headaches and nausea. I am on about day #8 of excruciating head pain which sets in within an hour of my awakening. It steals my entire day as I am now unable to control it with the opiate pain med, narco, which I take for my lower back. The pain is coming through one hr after taking a pill and I am taking a whole lot more than I am prescribed in order to get relief from this relentless affliction! I am prescribed 3 7.5 Narco a day but am up to 6 and I am afraid to tell my dr in case she thinks I am abusing the medication. The nausea all the time is most distressing as it steals all the quality from one's day. Happening on a daily basis all the time has become more than I can take at this point. I have DDD, they say mild, and two pinched nerves in my cervical spine for starters...my dr is talking about an mri on my head but I feel that this will be a waste of time and money because it is always accompanied by a really painful, stiff neck. Nothing I do takes away the horrible tension in my neck muscles. Pt has helped me for 1 1/2 days but I am unable to afford to keep having it done over and over. I am told a memory foam pillow and supplemental magnesium will help. What should be done to get relief from this? It's starting to make me feel depressed because I fully expect it to start again every morning. What do others do???


  • I feel for you in the headache and nausea department. It is in no way fun and can easily overshadow many other aches and pains. Don't get angry at me for bring this up, but some if not the majority of your symptoms sound like a medication rebound. I've taken headache medications before where I had to take more and more and the nausea got worse as the level of narcotic went up, but so did the pain. My body wasn't getting any pain relief from the drug anymore and if created horrible headaches. It wasn't until I got away from the drug and onto something different, that the headaches and nausea went away.

    I hope that your doc is able to help you with the pain and nausea. If you aren't already, keep a good pain journal or daily pain diary which will help you and your doc track your headaches.

    Best wishes,

  • dilaurodilauro ConnecticutPosts: 9,856
    This week, I am on my 4th day of day long headaches (light an d noise sensitive) and vomiting.
    I started to track this over the past 6 months and it has happened to me after a- Accunpuncture b- Trigger Point Injeciton , c- DeepTissue that worked on my badly bruised lowerback from a fall.

    So for me, the headaches are triggered by an event like this.
    The headaches medicines dont help and I take about 6 AlksSeltzer a day during these times.

    No rhyme or reason, PM doctors cant figure it out, PCP cant, GI doctor cant say.

    One doctor that has offered some explanation is my new Osteopathic doctor. His view is some lack of natural chemicals. He has me on some supplements, additional magnesium and drinking water, water, water, water all day.
    Theory is when your tissues are dehydrated they cant respond or reply pain or discomfort that well and have a difficult time healing.

    I would like to know, because up to know I just figured it was a combination of a medical procedure and years and years of pain and other medications.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I agree with what "C" has said,i also get bad tension headaches due to my neck with nausea.Are you taking any kind of muscle relaxant? to calm down the tension in your neck.I go for massages to help my tight muscles,and am doing therapy as well.Sometimes at therapy they put ice at the base of my neck for five or ten min. and it seems to calm the headache down a lot.I'm sure that there must be better medications for you too take for your headaches then the narcotics your on.Some kind of anti inflammatory for instance.Do you put heat on your neck to try and relax the muscles? i use a heat wrap while i watch tv in the evenings quite a bit,or soaking in a hot bath.I also take gravol for my upset stomach and drink pop when i'm nauseous it seems to be the only things that help me that way.I hope i gave you some ideas you haven't already tried.Good luck with those headaches.
  • As a chronic migraine sufferer, I really feel for you. I was told by my PM doc that narcotic meds won't heal migraines/headaches, due to the blood vessel constriction. I would let your dr. know and maybe he'll prescribe migraine medication for you to try out. (or send you to a neuro ). I just was taking Topamax daily to stop the frequency, but was recently switched to Depakote. When I actually get a migraine, I was on Imitrex, but now take Relpax. I also got Compazine to take care of the nausea/vomiting. It's a lot of trial & error to find a script that's right 4 you, but worth a try. No one should have to suffer like that...believe me, I know. Tammy has good advice; icing the base of your skull/neck area releases tension, as well as massage.
    ***The Depakote med is also an anti depressant***

    Good luck.
  • I take anti-inflammatories, norco 10mg 4 times a day and gabapentin for nerve pain. These all help deal with degenerative disc disease with eight bulging/herniated discs. What has helped with my headaches is cervical traction. This was done by a pm. It lasted a ;ong time but the headaches have come back. He has started traction again but has ordered a device I can use the same way at home. I'm looking forward to this as just a few treatments has helped so much.
  • oh man I feel you.

    I too have suffered from terrible tension headaches, or just aches from my neck issues for over an year now.

    I went through a period where I barely had anything and in the last month now, I am having it again. In fact I am up now because I can't sleep from it. I've tried darvocet, fiorinal, and tylenol with codiene 3. I am on tylenol with codiene and sometimes it works good for 4 or 5 hours but lately after one or two it doesnt seem to work.

    I see my neuro march 18th, Im going to have to get something worked out. I have midrin , maybe Ill try that, havent tried it since i bought it two months ago.
Sign In or Register to comment.